Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 22, NWS Goodland, KS

October 14, 2013Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Oct 14, 2013, 3:56 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 14, 2013, 6:00 AM MDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2013, 3:56 AM MDT (09:56 UTC)
In effect from
Oct 14, 2013, 6:00 AM MDT
Expired
Oct 14, 2013, 8:12 PM MDT
In force
14 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

088 
WWUS73 KGLD 140956
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
356 AM MDT MON OCT 14 2013

KSZ001>004-013>016-027>029-041-042-NEZ079>081-141800-
/O.NEW.KGLD.WI.Y.0022.131014T1200Z-131015T0600Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
356 AM MDT MON OCT 14 2013 /456 AM CDT MON OCT 14 2013/

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT.

* PEAK WINDS...SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45
  MPH WILL SHIFT TO THE NORTHWEST THIS AFTERNOON AT 30 TO 40 MPH
  WITH GUSTS TO 50 MPH. THE STRONG NORTHWEST WINDS WILL LAST
  THROUGH THE EVENING.

* TIMING/DURATION...GUSTY SOUTHERLY WINDS THIS MORNING WILL SHIFT
  TO THE NORTHWEST DURING THE AFTERNOON.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS
  THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED
  FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-141800-
/O.NEW.KGLD.WI.Y.0022.131014T1800Z-131015T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
356 AM MDT MON OCT 14 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
TONIGHT.

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS TO
  50 MPH.

* TIMING/DURATION...SOUTHERLY WINDS THIS MORNING WILL SHIFT TO THE
  NORTHWEST THIS AFTERNOON

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS
  THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED
  FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

BULLER
5 follow-up statements
496 
WWUS73 KGLD 141614
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1014 AM MDT MON OCT 14 2013

KSZ001>004-013>016-027>029-041-042-NEZ079>081-150015-
/O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1014 AM MDT MON OCT 14 2013 /1114 AM CDT MON OCT 14 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT...

* PEAK WINDS...SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 
  45 MPH WILL SHIFT TO THE NORTHWEST THIS AFTERNOON AT 25 TO 35 
  MPH WITH GUSTS TO 50 MPH. THE STRONG NORTHWEST WINDS WILL LAST 
  THROUGH THE EVENING. 

* TIMING/DURATION...GUSTY SOUTHERLY WINDS THIS EARLY THIS AFTERNOON WILL
  SHIFT TO THE NORTHWEST DURING THE LATE AFTERNOON.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED 
  FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-150015-
/O.CON.KGLD.WI.Y.0022.131014T1800Z-131015T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
1014 AM MDT MON OCT 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS TO
  50 MPH.

* TIMING/DURATION...SOUTHERLY WINDS THIS MORNING WILL SHIFT TO 
  THE NORTHWEST THIS AFTERNOON BEHIND A STRONG COLD FRONT. 

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED 
  FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
401 
WWUS73 KGLD 141643
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1043 AM MDT MON OCT 14 2013

COZ090>092-150045-
/O.EXT.KGLD.WI.Y.0022.131014T1700Z-131015T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
1043 AM MDT MON OCT 14 2013

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS 
  TO 50 MPH. 

* TIMING/DURATION...STRONG SOUTHERLY WINDS THIS MORNING WILL
  SHIFT TO THE NORTHWEST THIS AFTERNOON BEHIND A STRONG COLD
  FRONT.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED 
  FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

KSZ001>004-013>016-027>029-041-042-NEZ079>081-150045-
/O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1043 AM MDT MON OCT 14 2013 /1143 AM CDT MON OCT 14 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT...

* PEAK WINDS...SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 
  45 MPH WILL SHIFT TO THE NORTHWEST THIS AFTERNOON AT 25 TO 35 
  MPH WITH GUSTS TO 50 MPH. THE STRONG NORTHWEST WINDS WILL LAST 
  THROUGH THE EVENING. 

* TIMING/DURATION...GUSTY SOUTHERLY WINDS THIS EARLY THIS 
  AFTERNOON WILL SHIFT TO THE NORTHWEST DURING THE LATE 
  AFTERNOON. 

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED 
  FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
467 
WWUS73 KGLD 141821
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1221 PM MDT MON OCT 14 2013

KSZ001>004-013>016-027>029-041-042-NEZ079>081-150230-
/O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/
CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1221 PM MDT MON OCT 14 2013 /121 PM CDT MON OCT 14 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT...

* PEAK WINDS...SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS NEAR 45
  MPH ARE EXPECTED AHEAD OF A COLD FRONT. BEHIND THE COLD
  FRONT...WINDS WILL SHIFT TO THE NORTHWEST WITH SPEEDS OF 25 TO
  40 MPH AND GUSTS OF 45 TO 55 MPH. 

* TIMING/DURATION...GUSTY SOUTHERLY WINDS ARE OCCURRING NOW. THE
  COLD FRONT IS NOW MOVING INTO SOUTHWEST NEBRASKA AND NORTHWEST
  KANSAS AND WILL CONTINUE MOVING EAST AT 50 MPH THIS AFTERNOON.
  THE STRONGER NORTHWEST WINDS ARE EXPECTED IMMEDIATELY BEHIND
  THIS COLD FRONT.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED 
  FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$

COZ090>092-150230-
/O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
1221 PM MDT MON OCT 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH
  GUSTS TO 55 MPH.

* TIMING/DURATION...THE COLD FRONT HAS MOVED THROUGH EAST
  COLORADO. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON AND
  EVENING HOURS.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED 
  FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
923 
WWUS73 KGLD 142026
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
226 PM MDT MON OCT 14 2013

KSZ001-013-027-041-NEZ079-150430-
/O.NEW.KGLD.FR.Y.0003.131015T0600Z-131015T1500Z/
/O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/
CHEYENNE KS-SHERMAN-WALLACE-GREELEY-DUNDY-
INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...
SHARON SPRINGS...TRIBUNE...BENKELMAN
226 PM MDT MON OCT 14 2013 /326 PM CDT MON OCT 14 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/
TONIGHT...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT
TO 9 AM MDT /10 AM CDT/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY. 

* PEAK WINDS...NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS OF 45 TO
  55 MPH.

* TIMING/DURATION...GUSTY NORTHWEST WINDS ARE OCCURRING NOW SINCE
  THE COLD FRONT HAS ALREADY MOVED THROUGH. WINDS SHOULD GRADUALLY
  WEAKEN THROUGH THE LATE EVENING HOURS.

* TEMPERATURE INFO...TEMPERATURES WILL DROP INTO THE LOW TO MID
  30S TONIGHT...LEADING TO THE POTENTIAL FOR FROST.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS
  THAN ONE MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

COZ090>092-150430-
/O.NEW.KGLD.FR.Y.0003.131015T0600Z-131015T1500Z/
/O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/
YUMA-KIT CARSON-CHEYENNE CO-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS
226 PM MDT MON OCT 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...
...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
TUESDAY. 

* PEAK WINDS...SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH WITH 
  GUSTS TO 55 MPH. 

* TIMING/DURATION...THE COLD FRONT HAS MOVED THROUGH EAST 
  COLORADO. GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON AND 
  EVENING HOURS. 

* TEMPERATURE INFO...TEMPERATURES WILL DROP INTO THE UPPER 20S TO
  MID 30S TONIGHT...LEADING TO THE POTENTIAL FOR FROST. A FREEZE
  IS POSSIBLE IN A FEW LOCATIONS BUT WINDS SHOULD PREVENT
  TEMPERATURES FROM DROPPING THIS LOW.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS
  THAN ONE MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED
  FIELDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ002>004-014>016-028-029-042-NEZ080-081-150430-
/O.CON.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK
326 PM CDT MON OCT 14 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY...

* PEAK WINDS...NORTHWEST WINDS WITH SPEEDS OF 25 TO 35 MPH AND
  GUSTS OF 40 TO 50 MPH ARE EXPECTED BEHIND THE COLD FRONT.

* TIMING/DURATION...THE COLD FRONT IS NOW MOVING THROUGH SOUTHWEST
  NEBRASKA AND NORTHWEST KANSAS NOW. THE STRONGEST WINDS ARE
  EXPECTED IMMEDIATELY BEHIND THIS COLD FRONT.

* OTHER IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES TO LESS 
  THAN ONE HALF MILE AT TIMES...ESPECIALLY OVER RECENTLY PLOWED 
  FIELDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
707 
WWUS73 KGLD 150212
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
812 PM MDT MON OCT 14 2013

COZ090>092-KSZ001-013-027-041-NEZ079-151500-
/O.CAN.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/
/O.CON.KGLD.FR.Y.0003.131015T0600Z-131015T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
812 PM MDT MON OCT 14 2013 /912 PM CDT MON OCT 14 2013/

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/
TONIGHT TO 9 AM MDT /10 AM CDT/ TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. 

* TEMPERATURE INFO...TEMPERATURES WILL DROP INTO THE LOW TO MID 
  30S TONIGHT...LEADING TO THE POTENTIAL FOR FROST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ002>004-014>016-028-029-042-NEZ080-081-150315-
/O.CAN.KGLD.WI.Y.0022.000000T0000Z-131015T0600Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK
912 PM CDT MON OCT 14 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND
ADVISORY. WINDS HAVE DECREASED BELOW WIND ADVISORY LEVELS AND
ARE EXPECTED TO REMAIN BELOW THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Oct 13, 11:35 PM MDT, 4 hours 21 minutes earlier.

Area forecast discussion, Oct 13, 11:35 PM MDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1135 PM MDT SUN OCT 13 2013

.UPDATE...
ISSUED AT 1047 PM MDT SUN OCT 13 2013

INCREASED CHANCES FOR RAINFALL OVER THE WEST TONIGHT AHEAD AREA OF
RAINFALL PRECEDING SHORT WAVE TROUGH. MEANWHILE ANOTHER AREA OF
RAINFALL WILL DEVELOP OVER THE EASTERN 1/3 OF THE AREA LATE
TONIGHT AS THE MAIN UPPER LEVEL SHORT WAVE TROUGH MOVES OVER THE
AREA FROM THE WEST.

UPDATE ISSUED AT 557 PM MDT SUN OCT 13 2013

A RATHER MESSY FORECAST FOR TONIGHT WITH QUITE A BIT GOING ON. MID
LEVEL MOISTURE CONTINUES TO MOVE INTO THE AREA WITH THE
STRENGTHENING LOW LEVEL JET. FIRST CONCERN WILL BE WIND SPEEDS.
HAVE BEEN NEAR ADVISORY LEVEL FOR SOME LOCATIONS THIS AFTERNOON
BUT WINDS HAVE DROPPED AS THE CLOUDS HAVE MOVED IN/SUN HAS SET.
HOWEVER WINDS ARE STILL MIXING FROM THE STRENGTHENING LOW LEVEL
JET. BY MID EVENING THE LOW LEVEL JET WILL BE AROUND 40KTS...WITH
POINT SOUNDINGS SHOWING A FEW HOURS OF WINDS POSSIBLE MIXING TO
THE SURFACE. IF THIS IS THE CASE MAY NEED A WIND ADVISORY BUT AM
NOT COMPLETELY CONVINCED THIS WILL HAPPEN GIVEN THE CLOUD
COVER...BUT WILL MONITOR NONETHELESS. LATE THIS EVENING THE MIXING
WILL DECLINE BUT THE SURFACE PRESSURE GRADIENT WILL REMAIN
TIGHT...KEEPING THE WINDS BREEZY THROUGH THE NIGHT.

FOCUS THEN TURNS TO CHANCES FOR RAINFALL. MOISTURE PROFILE IN THE
SOUNDINGS FOR TONIGHT HAS DRAMATICALLY IMPROVED FROM WHAT THE
MODELS WERE SHOWING YESTERDAY. DUE BETTER LOW LEVEL MOISTURE TO
WORK WITH...ELEVATED SHOWERS/SCATTERED THUNDERSTORMS WILL BE
POSSIBLE TONIGHT ABOVE THE INVERSION CAUSED BY THE LOW LEVEL JET.
WITH VERY SUBTLE RIPPLES MOVING OVER THE AREA...DIFFICULT TO
REALLY HIGHLIGHT WHERE THE BEST CHANCE FOR RAINFALL WILL BE. IN
GENERAL A MINOR SHORT WAVE TROUGH LINGERS OVER THE SOUTHWEST PART
OF THE AREA THROUGH THE EVENING...SO HAVE INCREASED CHANCES THERE.
CLOSE TO SUNRISE THE LEFT EXIT OF THE 300MB JET MOVES IN WITH WAA
OVER THE EASTERN 1/3 OF THE AREA AHEAD OF THE MAIN TROUGH...GIVING
THE EAST THE BEST SHOT FOR RAINFALL TONIGHT.

THERE IS ALSO A POSSIBILITY FOR A FEW SEVERE THUNDERSTORMS GIVEN
THE FAVORABLE WIND SHEAR AND VEERING WINDS. DUE TO THE VERY NARROW
CAPE PROFILE ABOVE THE INVERSION AM THINKING HAIL UP TO QUARTER
SIZE WILL BE THE MAIN THREAT...EAST OF THE COLORADO BORDER.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 259 PM MDT SUN OCT 13 2013

TONIGHT-MONDAY...IN THE BIG PICTURE AN UPPER LEVEL LOW WITHIN AN
ASSOCIATED TROUGH CURRENTLY TO THE WEST OF THE CONTINENTAL DIVIDE
IS FORECAST TO LIFT NORTHEAST INTO WESTERN COLORADO BY 12Z MONDAY
THEN INTO NORTH CENTRAL NEBRASKA BY 00Z TUESDAY. AT THE SFC BREEZY
TO WINDY SOUTH TO SOUTHEAST WINDS WILL CONTINUE TONIGHT BEFORE
SHIFTING TO THE SOUTHWEST AND WEST BY 18Z MONDAY THEN TO THE
NORTHWEST ACROSS ALL BUT THE FAR EASTERN PARTS OF THE AREA WHERE
LIGHTER SOUTH OR SOUTHWEST WINDS EXPECTED.

PRECIPITATION CHANCES WILL INCREASE TONIGHT AS PLENTIFUL MOISTURE
AND LEFT FRONT QUAD OF UPPER JET MOVE ACROSS FROM THE WEST.
PRECIPITATION CHANCES WILL DECREASE FROM WEST TO EAST AFTER MIDNIGHT
AND CONTINUE THROUGH THE DAY SUNDAY.

LOWS TONIGHT IN THE 50S WITH HIGHS SUNDAY LOW TO MID 60S IN EASTERN
COLORADO...MID 60S TO LOW 70S EAST OF THE STATE LINE. TEMPS WILL
PEAK BY LATE MORNING/EARLY AFTERNOON FOR MANY BEFORE STARTING TO
FALL ONCE THE FRONT PASSES AND NORTHWEST WINDS BRING IN COOLER AIR.
WILL BE USING A NON-DIURNAL TEMPERATURE CURVE.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 259 PM MDT SUN OCT 13 2013

ON MONDAY NIGHT...A STRONG COLD FRONT WILL SWEEP COMPLETELY THROUGH
THE AREA. A FEW THUNDERSTORMS ARE STILL POSSIBLE FOR GRAHAM AND
NORTON COUNTIES DURING THE EVENING HOURS AS THESE COUNTIES WILL
REMAIN IN THE WARM SECTOR SLIGHTLY LONGER. ONCE THE FRONT MOVES
THROUGH...PRECIPITATION CHANCES SHOULD COME TO AN ABRUPT END. THERE
COULD BE A FEW LINGERING SHOWERS IMMEDIATELY BEHIND THE FRONT BUT
THEY SHOULD NOT PERSIST DUE TO COOL...STABLE AIR MOVING IN. BEHIND
THE COLD FRONT...EXPECT GUSTY WINDS AND RAPIDLY DROPPING
TEMPERATURES. SURFACE PRESSURE RISES 7-10 MB BEHIND THE FRONT WOULD
MEAN THAT WINDS COULD BE QUITE STRONG. SKIES SHOULD CLEAR SOME AS
DRY AIR ALOFT MOVES IN. LOW TEMPERATURES WILL RANGE FROM THE LOW 30S
IN EAST COLORADO TO NEAR 40 ACROSS GRAHAM AND NORTON COUNTIES.

A SECONDARY LOBE OF ENERGY IS PROJECTED TO BREAK OFF OF THE MAIN
SYSTEM AND LINGER TO THE WEST A COUPLE ADDITIONAL DAYS. MODELS HAVE
YET AGAIN TRENDED THIS ENERGY SLIGHTLY SOUTH...PASSING ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES. THIS WOULD MEAN THAT THE TRI-STATE
AREA WOULD IN AN AREA OF NEGATIVE VORTICITY ADVECTION AND SUBSIDENCE
ALOFT. AS A RESULT...HAVE GONE WITH A DRY FORECAST FOR TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT.

ONE CONCERN TO WATCH OUT FOR IS TEMPERATURES ON TUESDAY NIGHT.
BEHIND THE COLD FRONT...VERY DRY AIR WILL MOVE IN FROM THE NORTHWEST
WITH DEW POINTS IN THE MID TO UPPER 20S. CLOUDS SHOULD BE ON A SLOW
INCREASE THROUGH THE NIGHT BUT THE MAJORITY OF THE CLOUD COVER WILL
STAY JUST TO THE SOUTHWEST. THIS SHOULD ENABLE STRONG RADIATIONAL
COOLING TO OCCUR...LEADING TO LOW TEMPERATURES IN THE UPPER 20S TO
LOW 30S AREA-WIDE. THIS WOULD MEET FROST ADVISORY CRITERIA FOR THE
ENTIRE REGION AND SOME LOCATIONS MAY REQUIRE A FREEZE WARNING IF LOW
TEMPERATURES IN THE UPPER 20S WERE TO PAN OUT.

A WARMING TREND IS EXPECTED FOR WEDNESDAY AND THURSDAY AS A RESULT
OF LIGHT WEST WINDS AND WARMING 850 MB TEMPERATURES. HIGHS WILL
CREEP CLOSER TO NORMAL FOR THIS TIME OF YEAR...REACHING THE UPPER
50S TO LOW 60S ON THURSDAY. THESE TEMPERATURES WOULD STILL BE AROUND
5 DEGREES COOLER THAN NORMAL THOUGH.

MODELS HAVE FINALLY COME INTO SOMEWHAT BETTER AGREEMENT FOR THE NEXT
DISTURBANCE EXPECTED TO IMPACT THE REGION. THE GFS AND CANADIAN
MODELS FORECAST A LARGE TROUGH OF LOW PRESSURE DEVELOPING OVER THE
GREAT LAKES WITH A WEAK DISTURBANCE MOVING SOUTH ACROSS THE PLAINS
ON THE PERIPHERY OF THE TROUGH. THESE TWO SOLUTIONS SHOW LITTLE IN
THE FORM OF PRECIPITATION FOR THE TRI-STATE AREA BUT DO COOL
TEMPERATURES SLIGHTLY FROM WARMER TEMPS ON THURSDAY. THE EUROPEAN
REMAINS PERSISTENT IN ITS PROJECTION OF A MUCH STRONGER SHORTWAVE ON
THE PERIPHERY OF THE UPPER LEVEL TROUGH WITH PRECIPITATION MOVING
ACROSS THE ROCKIES AND INTO THE HIGH PLAINS. THE EUROPEAN SOLUTION
IS ALSO MUCH COLDER THAN THE CANADIAN AND GFS SOLUTIONS WHICH WOULD
MEAN THAT AT TIMES...PRECIPITATION COULD BE SNOW IF THE EUROPEAN
SOLUTION PANS OUT. AN ANALYSIS OF GFS AND CANADIAN MODEL FORECAST
SOUNDINGS FOR THE NORTHWESTERN PART OF THE FORECAST AREA REVEALED A
LAYER OF WARM AIR ALOFT THAT WOULD PREVENT ANY SNOW FROM REACHING
THE GROUND. THE EUROPEAN SHOWS COLD AIR THROUGHOUT THE COLUMN AND
THUS SNOW WOULD BE POSSIBLE. HAVE CONTINUED TO LEAN TOWARDS THE MORE
CONSISTENT GFS MODEL AND CONFIDENCE HAS INCREASED IN THIS PATH AS
THE CANADIAN MODEL HAS NOW SIDED WITH THE GFS. HAVE CONTINUED TO
OMIT THE MENTION OF ANY SNOW IN THE FORECAST PACKAGE AS A RESULT OF
THE ABOVE DISCUSSION.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1128 PM MDT SUN OCT 13 2013

VFR TO IFR CONDITIONS FORECAST FOR THE 6Z TAFS. GUSTY WINDS
TONIGHT WILL STRENGTHEN MONDAY MID TO LATE MORNING AHEAD OF A COLD
FRONT THAT WILL MOVE THROUGH. BEHIND THE FRONT WINDS WILL STILL
REMAIN GUSTY THROUGH THE EVENING. MAIN ISSUE FOR TONIGHT WILL BE
CEILINGS. CEILINGS FOR BOTH SITES SHOULD DROP TO IFR IN ONE TO
THREE HOURS AS THE MOISTURE DEPTH DEEPENS...BIGGEST QUESTION IS
WHEN. LATE TONIGHT THROUGH EARLY MORNING FOG MAY DEVELOP. MID TO
LATE MORNING CONDITIONS WILL IMPROVE.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JTL
SHORT TERM...DDT
LONG TERM...RRH
AVIATION...JTL
Hazardous weather outlook, Oct 13, 5:00 PM MDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
500 PM MDT SUN OCT 13 2013

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
500 PM MDT SUN OCT 13 2013 /600 PM CDT SUN OCT 13 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TONIGHT

WIND SPEEDS OF 30 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE
THROUGH THE EVENING FOR COUNTIES ALONG THE KANSAS AND COLORADO
BORDER. THE WINDS WILL DECLINE A FEW HOURS AFTER MIDNIGHT.

THUNDERSTORMS ARE POSSIBLE VERY LATE THIS AFTERNOON OVER PARTS OF
EAST CENTRAL COLORADO...WITH COVERAGE INCREASING TO THE EAST THROUGH
THE NIGHT. A FEW STORMS MAY BECOME SEVERE EAST OF THE COLORADO
BORDER WITH QUARTER SIZE HAIL BEING THE PRIMARY THREAT.

DRIZZLE AND FOG ARE ALSO POSSIBLE TONIGHT. VISIBILITIES MAY DROP
TO A COUPLE MILES AT TIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
ACROSS THE AREA FOR MOST OF THE DAY. SOME OF THESE STORMS COULD
BECOME SEVERE WITH THE BEST CHANCE FOR SEVERE WEATHER ALONG AND
EAST OF A LINE FROM MCCOOK TO HOXIE TO GOVE.

ALSO ON MONDAY...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO
NEAR 45 MPH WILL SPREAD ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND MONDAY. TO REPORT
SEVERE WEATHER PLEASE CALL THE GOODLAND WEATHER OFFICE OR SEND
REPORTS VIA FACEBOOK OR TWITTER.

JTL

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 8:45 AM MDTSpecial Weather StatementGLDCheyenne30 min
Oct 14, 11:42 AM MDTSpecial Weather StatementGLDPhillips33 min
Oct 14, 2:26 PM MDTFrost AdvisoryGLDCheyenne, Kit Carson, Yuma19 hr
Oct 14, 10:47 AM MDTSpecial Weather StatementGLDRawlins28 min
Oct 14, 12:02 PM MDTSpecial Weather StatementGLDLogan28 min
Oct 14, 12:32 PM MDTSpecial Weather StatementGLDGove, Graham, Sheridan58 min
Oct 14, 12:43 PM MDTSevere Thunderstorm WarningGLDGove32 min
Oct 14, 12:49 PM MDTSpecial Weather StatementGLDNorton26 min
Oct 14, 12:55 PM MDTSevere Thunderstorm WarningGLDGraham, Sheridan50 min
Oct 14, 1:32 PM MDTSevere Thunderstorm WarningGLDGraham, Norton43 min
Oct 14, 1:36 PM MDTSpecial Weather StatementGLDGove24 min
Oct 14, 1:40 PM MDTSevere Thunderstorm WarningGLDGraham35 min
Oct 14, 1:43 PM MDTSevere Thunderstorm WarningGLDGove32 min
Oct 14, 2:14 PM MDTSevere Thunderstorm WarningGLDGraham16 min
Oct 14, 2:16 PM MDTSpecial Weather StatementGLDGraham29 min
Oct 14, 12:25 PM MDTSpecial Weather StatementGLDDundy35 min

Nearby

Wind Advisories in Kansas, 2013Wind Advisories in Colorado, 2013Wind Advisories in Nebraska, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.